Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 67, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 22, 2004, 5:17 PM MDT for Bingham County, Idaho. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2004, 5:17 PM MDT (23:17 UTC)
- Expired
- Aug 22, 2004, 5:45 PM MDT
- In force
- 28 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bingham County, ID
The radar
The Pocatello radar (KSFX), 39 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.3 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPIH 222317
SVRPIH
IDC011-222345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
516 PM MDT SUN AUG 22 2004
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BINGHAM COUNTY IN IDAHO
THIS INCLUDES THE CITIES OF...GOSHEN...BLACKFOOT
* UNTIL 545 PM MDT
* AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GIBSON...OR ABOUT 9 MILES
SOUTHWEST OF BLACKFOOT...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BLACKFOOT BY 525 PM MDT
ROSE BY 530 PM MDT
FIRTH BY 540 PM MDT
SHELLEY AND GOSHEN BY 545 PM MDT
THIS STORM HAS A HISTORY OF PRODUCING VERY STRONG WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 4306 11204 4304 11206 4302 11212 4302 11222
4302 11250 4313 11262 4342 11231 4342 11214
4332 11200
$$
HUSTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:00 PM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 22, 3:00 PM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 300 PM MDT SUN AUG 22 2004 .DISCUSSION... COLD FRONT PUSHING INTO WESTERN FCST/A ATTM. LATEST RADAR LOOP SHOWS LINE OF SHOWERS/TSTMS DEVELOPING ALONG AND AHEAD OF FRONT. APPEARS MAIN THREAT FROM THIS DEVELOPING LINE WILL BE WIND GUSTS TO 50 MPH AND HEAVY RAIN (SEE TWF OB). FRONT FCST TO TRACK ACROSS EASTERN FCST/A ARND 03Z. SHOWERS SHOULD END TOWARD MORNING FROM WEST TO EAST. ANOTHER SW/V SLIDES ACROSS THE UT/ID BORDER ON MONDAY SO BEST THREAT FOR SHOWERS WILL BE SOUTHERN ZONES MON AFTN. ZONAL FLOW ACROSS REGION THROUGH THU WILL KEEP TEMPS COOL AND WX SHOWERY ACROSS FCST/A. NEXT SYNOPTIC TROF FCST TO TRACK ACROSS AREA ON THU (ALTHOUGH LOW CONFIDENCE ON TIMING). FLAT RIDGE TO BUILD BACK INTO FCST/A TOWARDS THE END OF THE WEEK. APPEARS MEAN 5H TROF IS HEAR TO STAY AT LEAST FOR THE NEXT 1-2 WEEKS. WINTHER && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 22, 5:25 AM MDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 525 AM MDT SUN AUG 22 2004 IDZ017>023-031-032-231200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 525 AM MDT SUN AUG 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GENERALLY ISOLATED THUNDERSTORMS ARE EXPECTED TODAY...BECOMING MORE WIDESPREAD TONIGHT. MODERATELY STRONG WINDS ARE EXPECTED THIS AFTERNOON IN THE UPPER SNAKE RIVER PLAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GENERALLY SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS THROUGH FRIDAY. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:13 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Blaine, Butte, Minidoka, Power | 62 min |
| Aug 22, 5:47 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 28 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.